What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before the first event at Jun 16, 8:19 PM CST, 3 hours 2 minutes earlier.
Area forecast discussion, Jun 16, 8:19 PM CST, 3 hours 2 minutes before
Area Forecast Discussion
National Weather Service Mobile AL
919 PM CDT Fri Jun 16 2023
...MESOSCALE UPDATE...
.UPDATE...
Issued at 919 PM CDT Fri Jun 16 2023
The risk for large hail and damaging winds continues across
southeast Mississippi and southwest Alabama this evening. The
damaging wind potential will continue to increase as the storms
organize into a line and move southward toward the coast late this
evening and overnight with a continued risk of large hail and
damaging winds. /13
&&
.PREV DISCUSSION... /issued 648 PM CDT Fri Jun 16 2023/
..New AVIATION...
AVIATION...
(00Z TAFS)
Issued at 648 PM CDT Fri Jun 16 2023
Showers and thunderstorms will increase at area terminals later
this evening as showers and thunderstorms move into from the
north. Reductions in ceilings and visbys can be expected in and
around showers and thunderstorms through the period. /13
PREV DISCUSSION... /issued 421 PM CDT Fri Jun 16 2023/
.New NEAR TERM, SHORT TERM, LONG TERM, MARINE...
NEAR TERM...
(Now through Saturday)
Issued at 410 PM CDT Fri Jun 16 2023
The forecast area has been in a lull between this morning's very
severe squall line and another expected round of storms that will
move in from the northwest this evening. We have just recently
starting seeing some new convective development over portions of
interior southeast MS, and the NAM 3KM (which for now seems to be
the High-Res Model that has the best handle for the near term),
indicates that this activity will become more widespread this early
this evening before being enhanced by a developing system now over
AR and northern MS drops south and east across our forecast area
(particularly over the western half of the forecast area) through
around 3 AM Saturday. Then another brief break late tonight before
another round of active weather drops south across our area during
the day on Saturday (approx in the 9am-5pm time range).
The overall large scale pattern remains unchanged, and each of the
additional rounds of storms will also have the potential to be
severe, with damaging winds and large hail again being the primary
threat, but as has been the case an isolated tornado or two will not
be out of the question.
The airmass is recovering over the area in the wake of this mornings
convection, with dewpoints now back into the low to mid 70s across
the region and sufficient shear continues across the area. So the
environment is once again improving with regard for the potential
for the developing storms this evening of being severe.
As far as Saturday goes, a complex forecast continues. Developing or
ongoing convection is expected across portions of the central Gulf
Coast states through much of the day. Storms will again be running
along a remnant, nearly stationary surface front lying northwest-to-
southeast across the region. Diurnal heating and destabilization of
the moist boundary layer will support additional/widespread
convective development on Saturday, which will be aided by the
southeastward advance of mid-level short-wave trough that will be
moving into the Southeast states. A favorable environment combined
with moderately strong deep-layer flow (40 to 60 kt in the 850 to
500 mb layer) will spread across the region in conjunction with the
aforementioned mid-level trough, suggesting a risk for hail and
damaging winds, and possibly a tornado or two across this area
through much of the day on Saturday.
In addition to the severe threat, with the storms continuing to
repeatedly move across the same areas that have already been
saturated by days of off and on heavy rainfall, the risk of extreme
flash flooding will continue. Flooding potential will be especially
enhanced from southern Baldwin county eastward across the western FL
panhandle counties of Escambia, Santa Rosa and Okaloosa counties.
Additional rainfall totals of 2 to 4 inches, locally up to at least
6 inches could be possible in some areas, which will exacerbate any
ongoing flooding issues. A Flash Flood Watch continues for all of
our forecast area (now extended until 7 PM Saturday) except for a
portions of southeast MS (where so far heavier rainfall has not
occurred and soil is not quite as saturated, but could receive
future heavy rainfall which may require those areas to be included
in the Watch as well).
Lows tonight will range from the upper 60s over much of the interior
counties to the low to mid 70s down toward and along the coast.
Highs on Saturday in the mid and upper 80s with a few lower 90s
possible. /12
SHORT TERM...
(Saturday night through Monday night)
Issued at 410 PM CDT Fri Jun 16 2023
An ongoing convective complex is progged to be settling southeast of
the I-65 corridor Saturday night and over the marine area. The
forecast area remains under an anomalously, persistent active
northwest flow aloft between a deep layer ridge over the western
Gulf and an upper trough over the southeast US. The next in a series
of upper level level impulses look to be bringing another region of
enhanced ascent southeast across southern MS and across southern AL
and the western Florida panhandle during the day Sunday. The
environment remains very moist and unstable favoring the potential
of severe weather Sunday with the Storm Prediction Center calling
for a slight risk of severe. 0-6 km bulk-shear magnitudes in excess
of 40 kts and steep mid-level lapse rates support damaging straight
line winds and large hail. Forecasters cannot rule a tornado threat
Sunday. Another continued concern is locally heavy rains which will
likely lead to run-off and flooding problems. This especially in
areas that have recently received excessive rainfall. Unfortunately,
the pattern driving Sunday's weather will continue to remain in
place with the likelihood of seeing yet another convective complex
rolling southeast through the area Monday. /10
LONG TERM...
(Tuesday through Friday)
Issued at 410 PM CDT Fri Jun 16 2023
16.12Z weather models suggest that an upper low begins to form
over the TN River Valley Tuesday which drops southward across AL
by Wednesday. After that time, spread evolves in solutions. Most
notably, the GFS takes its cutoff upper low westward across LA by
the end of the week and the ECMWF pivots its solution of the upper
low more east across the southeast. The GFS solution would be the
wettest of the two solutions with the westward translation of
upper low bringing deep moisture/lift spreading northward off the
Gulf. The ECMWF appears to be drier. The North American Ensembles
seem to suggest an answer that lies in between which is being
leaned toward on this package. This would favor a continuation in
an unsettled weather pattern through the week. /10
MARINE...
Issued at 410 PM CDT Fri Jun 16 2023
Moderate to occasionally strong southwest to west flow will
continue through Saturday, then weaken slightly Sunday into the
early part of next week. Hazardous conditions to small craft
should be expected near periodic thunderstorms through the
weekend, some producing very strong wind gusts and locally much
higher seas. /12
&&
.PRELIMINARY POINT TEMPS/POPS...
Mobile 72 91 72 90 74 91 71 90 / 60 60 30 60 70 80 60 70
Pensacola 73 87 75 88 77 88 76 88 / 60 70 40 60 70 90 70 80
Destin 76 87 75 88 78 88 77 88 / 60 80 40 50 70 80 70 70
Evergreen 68 88 68 90 70 86 69 88 / 70 60 30 60 70 90 60 70
Waynesboro 68 87 69 90 70 89 68 88 / 70 50 30 60 70 80 40 60
Camden 66 85 66 87 69 86 67 86 / 70 70 20 60 70 80 50 60
Crestview 68 89 68 91 71 89 70 91 / 60 80 30 60 70 90 60 80
&&
.MOB WATCHES/WARNINGS/ADVISORIES...
AL...Flood Watch through Saturday evening for ALZ051>060-261>266.
High Rip Current Risk through Saturday evening for ALZ265-266.
FL...Flood Watch through Saturday evening for FLZ201>206.
High Rip Current Risk through Saturday evening for FLZ202-204-
206.
MS...Flood Watch through Saturday evening for MSZ067.
GM...None.
&&
This product is also available on the web at:
www.weather.gov/mobIn the hours before
Local storm report, Jun 16, 9:42 PM CST, 1 hour 39 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1042 PM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0656 AM Tstm Wnd Dmg 3 SW Clara 31.55N 88.73W
06/16/2023 Wayne MS 911 Call Center
911 call center received 60+ calls regarding
numerous trees being reported down across
Wayne county.
&&
JEHSpecial weather statement, Jun 16, 10:03 PM CST, 1 hour 18 minutes before
Special Weather Statement
National Weather Service Mobile AL
1103 PM CDT Fri Jun 16 2023
ALZ052-261-MSZ067-075-076-170445-
Washington AL-Mobile Inland AL-Perry MS-Greene MS-Wayne MS-
1103 PM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of northwestern Mobile,
southwestern Washington, northern Perry, southwestern Wayne and
Greene Counties through 1145 PM CDT...
At 1102 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Ellisville to 6
miles northeast of Ovett to 12 miles south of Clara to 3 miles
southeast of Deer Park. Movement was southeast at 20 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Citronelle, Richton, Leakesville, Chunchula, Gulfcrest, Deer Park and
Fruitdale.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8894 3164 8894 3155 8871
3129 8819 3089 8818 3102 8847 3115 8883
3129 8915
TIME...MOT...LOC 0402Z 328DEG 18KT 3163 8924 3155 8895 3140 8869 3120
8826
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Jun 16, 10:18 PM CST, 1 hour 3 minutes before
Special Weather Statement
National Weather Service Mobile AL
1118 PM CDT Fri Jun 16 2023
ALZ052-059-261>264-FLZ201-203-170500-
Baldwin Central AL-Baldwin Inland AL-Escambia AL-Washington AL-
Mobile Central AL-Mobile Inland AL-Escambia Inland FL-
Santa Rosa Inland FL-
1118 PM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of northeastern Mobile,
central Baldwin, south central Washington, western Escambia,
northwestern Santa Rosa and northwestern Escambia Counties through
MIDNIGHT CDT...
At 1118 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 4 miles northeast of
I65 And AL 21 to 4 miles northeast of Atmore to 4 miles southwest of
I65 And AL 225 to near Gulfcrest. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Prichard, Saraland, Bay Minette, Atmore, Chickasaw, Satsuma,
Citronelle, Creola, Century, Flomaton, Chunchula, Stockton,
McCullough, Stapleton, Gulfcrest, Axis, Mount Vernon, Jay, Pollard
and Riverview.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until midnight CDT for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3070 8791 3069 8794 3075 8792 3075 8795
3070 8794 3071 8795 3070 8796 3072 8802
3074 8802 3072 8804 3075 8804 3073 8806
3078 8826 3123 8831 3108 8791 3126 8739
3126 8732 3103 8701 3079 8704 3064 8774
TIME...MOT...LOC 0418Z 308DEG 23KT 3115 8742 3106 8744 3092 8792 3103
8823
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackLocal storm report, Jun 16, 10:37 PM CST, 44 minutes before
Preliminary Local Storm Report
National Weather Service Mobile AL
1137 PM CDT Fri Jun 16 2023
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
1055 PM Tstm Wnd Dmg I65 And Al 225 30.95N 87.86W
06/16/2023 Baldwin AL Emergency Mngr
EMA reports trees down along I65 NB near
mile marker 31. Time using radar.
&&
JEHSpecial weather statement, Jun 16, 10:42 PM CST, 39 minutes before
Special Weather Statement
National Weather Service Mobile AL
1142 PM CDT Fri Jun 16 2023
ALZ261-263-MSZ075-076-078-079-170530-
Mobile Central AL-Mobile Inland AL-Stone MS-Perry MS-Greene MS-
George MS-
1142 PM CDT Fri Jun 16 2023
...Strong thunderstorms will impact portions of northwestern Mobile,
George, Perry, southern Greene and northeastern Stone Counties
through 1230 AM CDT...
At 1141 PM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from 5 miles northeast of
Chunchula to 7 miles south of Leakesville to 5 miles northeast of
McLain to Richton. Movement was south at 35 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Midtown Mobile, Downtown Mobile, Prichard, Tillmans Corner, Saraland,
Theodore, Chickasaw, Satsuma, Lucedale, Chunchula, Beaumont, New
Augusta, McLain, Semmes, Tanner Williams, I65 And I165, Mobile
Regional Airport, Wilmer, I65 And AL 158 and I10 And I65.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
southwestern Alabama...and southeastern Mississippi.
&&
LAT...LON 3143 8915 3143 8908 3121 8876 3111 8858
3091 8805 3068 8802 3069 8801 3067 8802
3075 8804 3066 8803 3066 8804 3064 8806
3061 8805 3057 8809 3052 8809 3057 8841
3074 8841 3073 8881 3091 8915
TIME...MOT...LOC 0441Z 346DEG 32KT 3096 8812 3105 8857 3115 8875 3133
8893
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
BlackSpecial weather statement, Jun 16, 11:00 PM CST, 21 minutes before
Special Weather Statement
National Weather Service Mobile AL
1200 AM CDT Sat Jun 17 2023
ALZ262-264-266-FLZ201>205-170600-
Baldwin Coastal AL-Baldwin Central AL-Baldwin Inland AL-
Escambia Inland FL-Okaloosa Inland FL-Santa Rosa Coastal FL-
Escambia Coastal FL-Santa Rosa Inland FL-
1200 AM CDT Sat Jun 17 2023
...Strong thunderstorms will impact portions of southeastern Baldwin,
west central Okaloosa, Santa Rosa and central Escambia Counties
through 100 AM CDT...
At 1200 AM CDT, National Weather Service doppler radar indicated
strong thunderstorms along a line extending from near Jay to 3 miles
northeast of Molino to 14 miles northeast of Loxley to 4 miles
northeast of Stapleton. Movement was southeast at 25 mph.
HAZARD...Wind gusts up to 50 mph.
SOURCE...Radar indicated.
IMPACT...Gusty winds could knock down tree limbs and blow around
unsecured objects.
Locations impacted include...
Pensacola, Ferry Pass, Brent, West Pensacola, Ensley, Gonzalez, Pace,
Milton, Goulding, Bagdad, Lillian, Myrtle Grove, Molino, Jay, Point
Baker, Pea Ridge, Roeville and Floridatown.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
If outdoors, consider seeking shelter inside a building.
A Severe Thunderstorm Watch remains in effect until 100 AM CDT for
south central and southwestern Alabama...and northwestern Florida.
&&
LAT...LON 3047 8741 3047 8742 3044 8739 3040 8744
3041 8753 3085 8785 3081 8760 3085 8732
3100 8717 3100 8700 3077 8666 3045 8692
3051 8702 3058 8698 3060 8702 3044 8709
3052 8710 3058 8718 3043 8717 3038 8726
TIME...MOT...LOC 0500Z 318DEG 23KT 3097 8711 3075 8727 3073 8755 3078
8773
MAX HAIL SIZE...0.00 IN
MAX WIND GUST...50 MPH
Black